Alert archive / Connecticut / Red Flag Warnings in 2007

Red Flag Warning 1, NWS New York, NY

March 29, 2007Hudson County, Passaic County, New Jersey; 4 counties in Connecticut

NWS New York, NY issued this red flag warning at Mar 29, 2007, 8:57 AM EDT for Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 8:57 AM EDT (12:57 UTC)
Expired
Mar 29, 2007, 6:00 PM EDT
In force
9 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ

The radar

The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2591 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KOKX 291257
RFWOKX

RED FLAG WARNING
NATIONAL WEATHER SERVICE UPTON NY
857 AM EDT THU MAR 29 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-292200-
/O.UPG.KOKX.FW.A.0001.070329T1400Z-070329T2200Z/
/O.NEW.KOKX.FW.W.0001.070329T1300Z-070329T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
857 AM EDT THU MAR 29 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WINDY AND DRY CONDITIONS ARE EXPECTED TODAY. FREQUENT WIND GUSTS
OF 25 TO 35 MILES AN HOUR WILL DEVELOP THIS MORNING AND RELATIVE
HUMIDITY LEVELS WILL LOWER...RANGING FROM 15 TO 20 PERCENT FROM
LATE THIS MORNING INTO THIS AFTERNOON. LITTLE TO NO PRECIPITATION
HAS OCCURRED ACROSS THE REGION FOR THE LAST SEVERAL DAYS.

THE HIGH FIRE DANGER WILL BE WITH THE THREAT OF IGNITION
OF THE FINER FUELS...PARTICULARLY GRASSES...THROUGH THIS AFTERNOON.
THERE WILL BE AN ENHANCED THREAT LEVEL OF BRUSH FIRES ACROSS THE
REGION TODAY...HOWEVER THE HIGHER MOISTURE CONTENT OF THE LARGER
FUELS SUCH AS TREES AND BUSHES WILL LIMIT GROWTH POTENTIAL OF
FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE INCREASED FIRE POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Mar 29, 4:10 AM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, Mar 29, 4:10 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
410 AM EDT THU MAR 29 2007

.SYNOPSIS...
SEE WEATHER SUMMARY FOR SOUTHEAST NEW YORK NORTHEAST NEW JERSEY AND
SOUTHERN CONNECTICUT - NYCRWSOKX / AWUS81 KOKX
&&

.NEAR TERM (TODAY)...
SURFACE HIGH BUILDING INTO THE AREA TODAY. LITTLE MOISTURE THROUGH
THE ATMOSPHERE WITH SUBSIDENCE...SO WILL BE CLOUD FREE. CONCERN WILL
BE WITH THE DRY AND WINDY CONDITIONS. DEWPOINTS HAVE DROPPED BELOW
GUIDANCE VALUES WEDNESDAY AFTERNOON AND REMAIN BELOW. WILL SEE
MIXING OF DRIER AIR FROM ALOFT AND HAVE GONE 5 TO 10 DEGREES BELOW
GUIDANCE VALUES FOR DEWPOINTS TODAY...SINGLE DIGITS ACROSS THE
AREA. SEE FIRE WEATHER SECTION FOR CONCERNS.
&&

.SHORT TERM (TONIGHT AND FRIDAY)...
SURFACE HIGH BUILDS INTO THE REGION TONIGHT AND OFF THE MID
ATLANTIC COAST FRIDAY. CONTINUES DRY WITH NO CLOUDS THROUGH FRIDAY.
AGAIN WILL SEE MIXING OF DRIER AIR AND HAVE GONE BELOW GUIDANCE FOR
DEWPOINTS. WINDS AND GUSTS NOT AS HIGH AS THURSDAY WITH SURFACE
PRESSURE GRADIENT WEAKER WITH CENTER OF THE HIGH IN THE VICINITY AND
WINDS ALOFT LIGHTER.
&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
BACKDOOR COLD FRONT COMES THROUGH DURING FRIDAY EVENING...WITH JUST
SOME CLOUDINESS. HAVE GONE MORE TOWARD NAM WHICH IS SEVERAL HOURS
SLOWER THAN THE GFS IN BRINGING THE FRONT THROUGH...GFS LATE
AFTERNOON VS NAM IN THE EVENING. THIS FITS PREVIOUS TRENDS.

CLOSE TO THE HPC SOLUTION...WHICH IS SLOWER THAN THE LATEST GFS
RUN...INSTEAD OPTING TO REMAIN CLUSTERED CLOSER TO THE 00Z/28
CANADIAN/ECMWF/NCEP ENSEMBLE MEAN. GENERAL RIDGE PATTERN IN PLACE AT
THE START OF THE WEEKEND WILL SLOWLY DAMPEN OVER THE LONG TERM
PERIOD...TRENDING TOWARD MORE ZONAL FLOW. SIGNAL TOWARD THE END OF
THE LONG TERM PERIOD AT THE DEVELOPMENT OF A CUTOFF NEAR THE GREAT
LAKES TO IMPACT THE PATTERN TOWARD THE END OF NEXT WEEK. &&

.AVIATION...
VFR. PRESSURE GRADIENT REMAINS TIGHT BETWEEN STRONG HIGH PRESSURE
CENTERED S OF JAMES BAY...AND LOW PRESSURE OVER NEWFOUNDLAND. NW
WINDS AROUND 10 KT FOR THE REST OF THE OVERNIGHT WILL VEER N AROUND
14Z AND INCREASE TO 15-20 KT WITH GUSTS 25-30 KT...THEN GRADUALLY
DIMINISH THIS EVENING.

OUTLOOK...VFR THROUGH SUN MORNING.
&&

.MARINE...
SCA CONTINUES FOR ALL WATERS. WIND GUSTS HAD ALREADY REACHED
CRITERIA ON THE OCEAN...AND WERE JUST SHY ON LONG ISLAND SOUND AS OF
08Z. GUSTS ON THE HARBOR WILL TAKE A LITTLE LONGER TO RESPOND...BUT
SHOULD REACH CRITERIA BY 13Z OR 14Z.

INCREASING PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE CENTERED S
OF JAMES BAY...AND LOW PRESSURE OVER NEWFOUNDLAND...WILL ALLOW WINDS
AND SEAS TO INCREASE FURTHER TODAY...WITH N WINDS AROUND 20 KT WITH
GUSTS 25-30 KT...AND OCEAN SEAS REACHING 6 FT. WILL DROP FLAGS EARLY
THIS EVENING FOR THE HARBOR AND WESTERN SOUND...FOR THE EASTERN
SOUND AND WESTERNMOST OCEAN WATERS BY MIDNIGHT...THEN ACROSS THE
BOARD BY DAYBREAK FRI.

TRANQUIL WX WILL THEN PREVAIL ACROSS THE AREA INTO THIS WEEKEND...AS
HIGH PRESSURE REMAINS IN CONTROL.
&&

.FIRE WEATHER...
WITH MUCH DRIER AIR MOVING INTO THE REGION WITH DEWPOINTS LOWERING
INTO THE SINGLE DIGITS BY LATE THIS MORNING AND INTO THIS AFTERNOON.
WITH DRIER AIR MIXING DOWN DURING THE DAY DEWPOINTS COULD LOWER EVEN
FURTHER. MINIMUM RELATIVE HUMIDITY LEVELS WILL BE UNDER 30 PERCENT
ACROSS THE REGION AND FREQUENT WIND GUSTS WILL BE 25 TO 30 MPH.
THERE HAS BEEN LITTLE TO NO PRECIPITATION THE LAST FIVE DAYS. WITH
THESE WEATHER CONDITIONS THE THREAT OF WILD FIRES IS HEIGHTENED.
FUEL MOISTURE LEVELS MAY INHIBIT RAPID SPREAD OF ANY FIRES.THE DRY
WEATHER CONTINUES INTO FRIDAY HOWEVER WIND GUSTS WILL BE BELOW 25
MPH. WILL ISSUE FIRE WEATHER WATCH FOR TODAY ONLY.
&&

.HYDROLOGY...
NO PRECIPITATION TODAY THROUGH SATURDAY NIGHT. SHOWERS POSSIBLE
SUNDAY AND SUNDAY NIGHT WITH UP TO A HALF INCH OF RAINFALL POSSIBLE.
DRY AGAIN MONDAY. NO HYDROLOGIC PROBLEMS THROUGH AT LEAST MONDAY.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
     AFTERNOON FOR CTZ005>012.
NY...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
     AFTERNOON FOR NYZ067>081.
NJ...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
     AFTERNOON FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
         ANZ335-338.
         SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
         ANZ330.
         SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
         ANZ355.
         SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR
         ANZ350-353.
&&

PUBLIC AND FIRE WEATHER...MET
AVIATION AND MARINE...BG
Hazardous weather outlook, Mar 29, 4:23 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
423 AM EDT THU MAR 29 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-301000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
423 AM EDT THU MAR 29 2007

...FIRE WEATHER WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-350-353-355-301000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
423 AM EDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND SOUND...NEW
YORK HARBOR AND ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:50 AM EDTFire Weather WatchOKX5 hr

Nearby

Red Flag Warnings in Connecticut, 2007Red Flag Warnings in New Jersey, 2007Red Flag Warnings in New York, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.